Alert archive / Tennessee / Winter Storm Watches in 2015

Winter Storm Watch 3, NWS Nashville, TN

March 2, 201538 counties in Tennessee

NWS Nashville, TN issued this winter storm watch at Mar 2, 2015, 2:34 PM CST for 38 counties in Tennessee. It took effect at Mar 4, 2015, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 2, 2015, 2:34 PM CST (20:34 UTC)
In effect from
Mar 4, 2015, 12:00 PM CST
Expired
Mar 3, 2015, 3:14 PM CST
In force
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -147 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-147 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm watch went out at Mar 2, 11:32 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 2, 11:32 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 AM CST MON MAR 2 2015

.UPDATE...

18Z AVIATION UPDATE.

&&

.AVIATION...

MAINLY VFR THIS AFTERNOON FOR KBNA AND KCKV WITH MVFR/VFR AT KCSV.
CLOUD DECK OVER THE PLATEAU AT KCSV HAS BEEN HANGING AROUND A BIT
LONGER THAN MODEL GUIDANCE SUGGESTED. PER VIS SAT...CLOUD DECK IS
SLOWLY ERODING FROM THE NORTH AND MAY BRING KCSV TO VFR THIS
AFTERNOON. CLOUDS SHOULD RETURN THIS EVENING AS WAA MOVES INTO
THE REGION. MVFR CIGS SHOULD MOVE IN AFTER 02Z FOR KBNA AND
KCKV...WITH IFR CIGS FOR ALL TERMINALS AFTER 12Z TOMORROW MORNING.
IFR CIGS MAY IMPACT KCSV A BIT EARLIER THAN THE OTHER TERMINALS AT
AROUND 06Z-09Z. RAIN CHANCES WILL ALSO MOVE IN OVERNIGHT AND
IMPACT ALL TERMINALS BY 12Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

06
Hazardous weather outlook, Mar 2, 5:05 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CST MON MAR 2 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-031115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
505 AM CST MON MAR 2 2015

...WINTER STORM OUTLOOK FOR MIDDLE TENNESSEE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE 1 TO 2 INCHES OF
RAIN TUESDAY AND TUESDAY NIGHT. LOCALIZED FLOODING IS A POSSIBILITY.

WINTER STORM CONDITIONS COULD DEVELOP WEDNESDAY. SHARPLY COLDER
AIR WILL SWEEP INTO THE MID STATE BEHIND AN ACTIVE COLD FRONT ON
WEDNESDAY...CHANGING RAIN OVER TO FREEZING RAIN...SLEET AND SNOW.
SOME ICE ACCUMULATION IS POSSIBLE...BUT SNOW WILL BE THE MAIN TYPE
OF PRECIPITATION...ESPECIALLY WEDNESDAY EVENING AND WEDNESDAY
NIGHT. EXACT PRECIPITATION AMOUNTS ARE UNCERTAIN AT THIS
TIME...BUT IT LOOKS LIKE 3 INCHES OR MORE OF SNOW IS A POSSIBILITY
WITH THIS WEATHER SYSTEM.

TRAVEL WILL QUICKLY BECOME HAZARDOUS WEDNESDAY AFTERNOON AS
TEMPERATURES PLUMMET. TRAVEL DIFFICULTIES ARE LIKELY TO CONTINUE
WEDNESDAY NIGHT AND THURSDAY MORNING.

FRIGID CONDITIONS WILL FOLLOW THE STORM SYSTEM. LOWS THURSDAY
NIGHT WILL DROP INTO THE 5 TO 15 DEGREE RANGE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:50 PM CSTFlood WatchOHXCannon, Cheatham, Clay, Cumberland, Davidson, DeKalb and 23 more44 hr

Nearby

Winter Storm Watches in Tennessee, 2015Every winter storm watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.